Alert archive / Arizona / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 2, 2017, 6:18 PM MST for Mohave County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2017, 6:18 PM MST (01:18 UTC)
- Expired
- Sep 2, 2017, 7:00 PM MST
- In force
- 42 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 65 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 3748 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065 WUUS55 KVEF 030118 SVRVEF AZC015-030200- /O.NEW.KVEF.SV.W.0038.170903T0118Z-170903T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 618 PM MST SAT SEP 2 2017 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... West central Mohave County in northwestern Arizona... * Until 700 PM MST * At 617 PM MST, a severe thunderstorm was located near Chloride, or 11 miles northwest of Kingman, moving southwest at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Bullhead City, Windy Point Campground, Packsaddle Campground, Chloride, Golden Valley and Dolan Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3552 11418 3530 11402 3502 11449 3553 11462 TIME...MOT...LOC 0117Z 057DEG 20KT 3534 11416 HAIL...<.75IN WIND...60MPH $$ JS
2 follow-up statements
140 WWUS55 KVEF 030140 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 640 PM MST SAT SEP 2 2017 AZC015-030200- /O.CON.KVEF.SV.W.0038.000000T0000Z-170903T0200Z/ Mohave AZ- 640 PM MST SAT SEP 2 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR WEST CENTRAL MOHAVE COUNTY... At 636 PM MST, winds to near 60 mph were reported at Kingman Airport and outflow winds from thunderstorms in the area continue to push east to west across the warning area. Storms were located from north of Dolan Springs to Kingman and moving southwest at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Bullhead City, Windy Point Campground, Packsaddle Campground, Chloride, Golden Valley and Dolan Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3552 11418 3530 11402 3502 11449 3553 11462 TIME...MOT...LOC 0136Z 057DEG 20KT 3528 11427 HAIL...<.75IN WIND...60MPH $$ JS
136
WWUS55 KVEF 030201
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
701 PM MST SAT SEP 2 2017
AZC015-030209-
/O.EXP.KVEF.SV.W.0038.000000T0000Z-170903T0200Z/
Mohave AZ-
701 PM MST SAT SEP 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 700 PM MST...
The storm which prompted the warning will move out of the area
shortly. Therefore the warning will be allowed to expire. Another
warning has been issued until 745 PM for the Colorado River Valley
from Willow Beach south to Laughlin.
LAT...LON 3552 11418 3530 11402 3502 11449 3553 11462
TIME...MOT...LOC 0159Z 057DEG 20KT 3522 11439
$$
JSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:01 PM MST, 4 hours 17 minutes earlier.
Area forecast discussion, Sep 2, 2:01 PM MST, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 201 PM PDT Sat Sep 2 2017 .SYNOPSIS...Isolated shower and thunderstorm activity is expected to develop late this afternoon through this evening, especially over central Mohave County into the Colorado River Valley. Chances for storms will spread to the rest of the region Sunday as moisture overspreads the area. Storm chances will decrease in most areas Monday as high pressure begins to build. However, storms may continue each afternoon as low-grade monsoon moisture is recycled each day. && .SHORT TERM...Through Monday. The Gulf Surge that came up the Colorado River Valley earlier today has all but stopped between Lake Mohave and Lake Mead this afternoon. To the south, dew points in the 60's were present along the river, with upper 40s and 50s elsewhere south of I-15. This low-level moisture will provide a decent environment for storms to propagate west into the area from the Mogollon Rim. Though the latest HRRR runs have decreased in strength, there are still indications that a cold-pool driven complex could push into Mohave County to the Colorado River Valley late this afternoon and this evening. If this does occur, gusty (potentially severe) winds will be the primary concern. Additional showers (possibly virga) will then be possible overnight in an arch from Kingman to the Spring Mountains, to Owens Lake overnight as the leading edge of the moisture boundary (associated with remnants from TS Lidia) pushes north across the region. For Sunday, ample moisture will be in place for isolated to scattered storms. Storms will be most likely over the high terrain across the region, with little more than diurnal heating creating lift. Moisture will be to wane on Monday as high pressure begins to build over the region. However, storm chances will continue across the high terrain of the southern Great Basin and Mojave Desert with moisture trapped under the ridge. .LONG TERM...Tuesday through Friday. The medium range models indicate a possible transition to a fairly deep trough by next weekend, especially the ECMWF solution. Meanwhile, an amplified ridge is forecast to be over the western states Tuesday while a closed slow spins off the central California Coast. This will provide hot conditions with temperatures several degrees above normal. In addition, the east to southeast flow between the two circulations will persist through Wednesday over our forecast area and allow some moisture to be drawn up from Arizona leading to chances for afternoon and evening thunderstorms, particularly over the higher terrain. A deep trough extending from the Pacific Northwest to central California then comes into the picture Thursday and is forecast to progress inland late Thursday through Saturday. The ECMWF digs it down over southern California Saturday as a closed low while the GFS keeps it over northern Nevada and Utah as a more open wave. Confidence in the details is low for next weekend and we will need to watch for increasing shear Thursday and Friday combined with any lingering moisture which can lead to more organized thunderstorms. Temperatures will be on the decline and will be almost cool (at night) next weekend if the ECMWF comes close to verifying. && .AVIATION...For McCarran...Winds should remain less than 10 kts favoring an easterly to southeasterly direction through most of the afternoon. By 22-23Z today, winds should favor a south to southeasterly direction with winds increasing to around 10-12 kts. Occasional gusts are possible this evening up to around 15 kts. Isolated to scattered thunderstorms are possible in the Peach Springs and Daggett corridors later this afternoon into the overnight period. With highest chances in the Peach Springs corridor. There exists a slight to moderate chance of outflow winds reaching the terminal today between 02-05Z and would likely cause stronger gusts around 20-30kts from the south or southeast. SCT to BKN above 14kft through the forecast period. For the rest of southern Nevada, northwest Arizona and southeast California... Isolated to scattered thunderstorms are possible across northwest Arizona, far southern Nevada, and eastern San Bernardino County this afternoon and evening, with highest chances across the Colorado River Valley and central Mohave County. Gusty outflow winds will be the primary concern with any thunderstorm activity that develops this afternoon and evening. SCT to BKN above 14kft through the forecast period with cigs down to 10kft at times. The rest of the region will see generally light diurnal winds with FEW to SCT above 14kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Wolcott LONG TERM....Adair AVIATION.....Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:14 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 2, 6:58 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
| Sep 3, 2:42 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 24 min |
| Sep 3, 4:45 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.